MAUDE Adverse Event Report: ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 3-0 SA PS-2 PMP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFXSYM PDS+ UNI VIO 18IN 3-0 SA PS-2 PMP; SUTURE, SURGICAL, ABSORBABLE
Catalog Number SXPP1A101
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 - pending device evaluation.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The following information was requested but unavailable: can you identify the lot number of the product that was used?.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic surgery on (b)(6) 2024 and a barbed suture was used.During the procedure, the suture came off from the needle with use.It was a control release needle.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/22/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.One detached needle and one suture piece outside its packaging.Product code sxpp1a101.According to the information received, it was reported by a sales rep that, during an unknown surgery, the suture was detached from the needle even though the surgeon didn't put any force on the product.The product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Upon visual inspection of the detached needle, the attachment condition was as expected.The barrel hole of the needle was examined with magnification, and no suture remnant was noted.The suture piece was inspected, and the insertion mark was observed to be as expected.In addition, the end of the suture was noted to be cut probably caused by a surgical instrument.As per the conditions of the returned sample, no functional test could be performed.

Brand Name
SFXSYM PDS+ UNI VIO 18IN 3-0 SA PS-2 PMP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19822013
Report Number2210968-2024-07611
Device Sequence Number15676299
Product Code NEW
UDI-Device Identifier10705031227743
UDI-Public10705031227743
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1A101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown